Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Persistent headache, pain worse on standing. Hip surgery done. History of osteoporosis. Causes?

I very rarely get headaches , but one started yesterday and continues today. Pain is worse when standing and slightly eases while lying down. Feels like my head is going to explode from the pressure. The only time this has happened before was in the hospital following a total hip replacement . Wondered if it was a blood pressure issue. Though I ve never had an issue with it before. (FYI... 44 yo female post surgical menopause at 25, multiple rt hip surgeries, OA, and osteoporosis w/ multiple stress fx of lower extremities)...otherwise healthy. ;)
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Neurologist 's  Response

Based on details you seem to suffer from postural headache secondary to orthostatic hypotension ( headache more on standing and less on lying)

Precipitating factors in your case is recent hip surgery (hip surgery produce blood loss and hypotension).

You require neurological assesment , blood pressure monitoring .and hemoglobin checked.

Consult family physician/neurologist for further management
Answered: Sat, 20 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor